Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 49, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 2, 2024, 11:43 AM CDT for Hardin County, Jefferson County, Orange County, Texas. It was in force for 7 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2024, 11:43 AM CDT (16:43 UTC)
- Expired
- May 2, 2024, 6:45 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Hardin County, TX, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 69 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 11:51 AM CDT | FLASH FLOOD | Bevil Oaks, TX | Gage shows minor flooding on the west side of Bevil Oaks. |
| May 2, 11:57 AM CDT | FLASH FLOOD | 4 Ese Beaumont, TX | 380 Closed in Beaumont due to flooding. |
| May 2, 12:08 PM CDT | FLASH FLOOD | 1 Nnw Nederland, TX | Roads flooded near 347/366. |
| May 2, 1:55 PM CDT | FLASH FLOOD | 3 Sw China, TX | Gage reports water well out of the banks and approaching McDermond Road. |
| May 2, 2:01 PM CDT | FLASH FLOOD | 7 Nnw Hamshire, TX | Gage reporting water is out of the banks on North Fork of Taylors Bayou. |
| May 2, 2:04 PM CDT | FLASH FLOOD | 1 Wnw Port Neches, TX | TXDot reports water over Nall Street. |
| May 2, 2:14 PM CDT | FLASH FLOOD | 3 Sw Mauriceville, TX | Cow Bayou reached moderate flood. |
| May 2, 2:16 PM CDT | FLASH FLOOD | 6 S Mauriceville, TX | Cole Creek Gage reached moderate flood. |
| May 2, 2:38 PM CDT | FLASH FLOOD | 6 Nnw Bridge City, TX | Gage on Terry Gully on FM 1442 now in Moderate Flood. |
| May 2, 2:43 PM CDT | FLASH FLOOD | 1 Ssw Mauriceville, TX | Minor to moderate street flooding reported around Mauriceville. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.5
The text
As transmitted.
876
WGUS54 KLCH 021643
FFWLCH
TXC199-245-361-022145-
/O.NEW.KLCH.FF.W.0049.240502T1643Z-240502T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1143 AM CDT Thu May 2 2024
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Southeastern Hardin County in southeastern Texas...
Jefferson County in southeastern Texas...
Orange County in southeastern Texas...
* Until 445 PM CDT.
* At 1143 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 6 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches,
Vidor, Bridge City, West Orange, Nome, Central Gardens, Hamshire,
Mauriceville, Bevil Oaks, China, Rose City, Pine Forest, Southeast
Texas Regional Airport, Port Acres and La Belle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3025 9371 3021 9372 3018 9371 3011 9371
3009 9373 3008 9373 3007 9372 3002 9374
2999 9379 2999 9377 2995 9384 2980 9395
2967 9435 2989 9436 2989 9444 3010 9444
3021 9414 3024 9400
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Brazzell1 follow-up statement
491
WGUS54 KLCH 022126
FFWLCH
TXC199-245-361-022345-
/O.EXT.KLCH.FF.W.0049.000000T0000Z-240502T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
426 PM CDT Thu May 2 2024
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
Southeastern Hardin County in southeastern Texas...
Jefferson County in southeastern Texas...
Orange County in southeastern Texas...
* Until 645 PM CDT.
* At 426 PM CDT, Doppler radar indicated only light rain falling
across the area and with the 2 and 7 inches of rain have fallen
earlier in the day many creeks and streams are rising through
moderate flood stage across southeast Texas. Additional rainfall
amounts up to 1 inch are possible in the warned area. Flash
flooding is already occurring.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches,
Vidor, Bridge City, West Orange, Nome, Central Gardens, Hamshire,
Mauriceville, Bevil Oaks, China, Rose City, Pine Forest, Southeast
Texas Regional Airport, Port Acres and La Belle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3025 9371 3021 9372 3018 9371 3011 9371
3009 9373 3008 9373 3007 9372 3002 9374
2999 9379 2999 9377 2995 9384 2980 9395
2967 9435 2989 9436 2989 9444 3010 9444
3021 9414 3024 9400
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 2, 3:54 AM CDT, 7 hours 49 minutes earlier.
Area forecast discussion, May 2, 3:54 AM CDT, 7 hours 49 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
354 AM CDT Thu May 2 2024
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Today through Saturday night)
Issued at 354 AM CDT Thu May 2 2024
Once again the main story is the severe / flood threat shaping up
for much of the CWA today and tomorrow. Several rounds of showers
and thunderstorms will move across west and north portions of the
CWA. Forecast soundings indicate wind and thermal profile
supportive of severe weather and flooding threat in southeast
Texas and central Louisiana.
The public is urged to monitor weather trends this morning, today,
tonight and tomorrow as we work through this potential of severe
and flood.
11/Calhoun
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 354 AM CDT Thu May 2 2024
For Sunday, a weak upper level disturbance expected to bring another
chance of showers and thunderstorms, with the highest chances across
Southeast Texas and Central Louisiana north of U.S. 190. Overnight
lows expected in the mid to upper 60s, and afternoon highs in the
mid 80s.
By Monday, a large mid to upper level trough over the Western U.S.
expected to lift rapidly northeast, with most of the moisture and
lift well north of the region. By Tuesday through Thursday, the mid
to upper level pattern will be generally dominated by a large low
over the upper Midwest, a building ridge over the Southern Gulf/NW
Caribbean, with the Southern U.S. remaining predominately in a zonal
flow aloft. Limited moisture and lift resulting in little if any
precipitation. Temperatures will be slowly increasing during this
period. Expect morning lows in the upper 60s to near 70 Monday,
lower to mid 70s Tuesday through Thursday. Afternoon highs in the
mid to upper 80s Monday, upper 80s to lower 90s Tuesday through
Thursday.
08/DML&&
.AVIATION...
(06Z TAFS)
Issued at 1132 PM CDT Wed May 1 2024
Not a lot has changed in the thinking for the aviation forecast.
Low clouds will continue to form over the next few hours with MVFR
conditions possibly down to IFR conditions.
After 02/11z or so, the forecast will depend on how the MCS
develops over Texas and how it moves across the forecast area. At
this time will cover this with TEMPO for storms at KBPT by 02/14z
and PROB30 at all remaining terminals starting at KLCH/KAEX at
02/15z and starting at KLFT/KARA at 02/16z.
If the storm complex does make it through, expect IFR conditions
with low visibility from heavy rainfall along with gusty winds.
Rua
&&
.MARINE...
Issued at 354 AM CDT Thu May 2 2024
A brief period of increasing rain chances, winds and seas will
take place today ahead of an approaching shortwave trof. No Small
Craft Advisory criteria is anticipated with this disturbance.
Otherwise, onshore flow and mild conditions are anticipated
through the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 80 68 79 65 / 90 50 70 10
LCH 81 70 80 70 / 60 40 50 10
LFT 85 72 82 70 / 50 40 50 10
BPT 82 70 82 71 / 60 50 50 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Friday evening for LAZ027>032-141.
TX...Flood Watch through Friday evening for TXZ180-201-259>262-515-
516.
GM...None.
&&
SHORT TERM...11
LONG TERM....08
AVIATION...07In the hours before
Local storm report, May 2, 10:51 AM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1051 AM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM Flash Flood 7 SW Central Gardens 29.92N 94.11W
05/02/2024 Jefferson TX Mesonet
gage showing ditch on Berry Drive is out of
its banks.
&&Local storm report, May 2, 10:55 AM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1055 AM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM Flash Flood 2 SSW Lake Charles 30.18N 93.22W
05/02/2024 Calcasieu LA NWS Employee
Cars stalled 210 and common.
&&Local storm report, May 2, 10:59 AM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1059 AM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM Flash Flood 2 N Beaumont 30.12N 94.15W
05/02/2024 Jefferson TX Public
Report from mPING: Street/road flooding;
Street/road closed.
&&Special weather statement, May 2, 11:17 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1117 AM CDT Thu May 2 2024
LAZ073-TXZ615-616-021715-
West Cameron LA-Lower Jefferson TX-Southern Orange TX-
1117 AM CDT Thu May 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CAMERON PARISH...
SOUTHERN JEFFERSON AND SOUTHEASTERN ORANGE COUNTIES THROUGH 1215 PM
CDT...
At 1117 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Stowell, or 9 miles southeast of Hamshire, moving east
at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Port Arthur, Orange, Nederland, Groves, Port Neches, Sabine Pass,
Johnsons Bayou, La Belle, Port Acres, Winnie, Stowell, and Sea Rim
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2984 9436 3004 9375 2975 9364 2970 9384
2980 9391 2985 9379 2997 9376 3000 9379
2999 9386 2997 9384 2986 9393 2983 9392
2983 9393 2985 9393 2984 9395 2979 9394
2968 9385 2967 9405 2957 9435
TIME...MOT...LOC 1617Z 274DEG 23KT 2974 9425
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
14Local storm report, May 2, 11:30 AM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1130 AM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM Flash Flood 1 ESE Woodville 30.77N 94.41W
05/02/2024 Tyler TX Fire Dept/Rescue
Photo of water flowing over the road on
Railroad Street at turkey Creek.
&&Local storm report, May 2, 11:35 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1135 AM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM Flash Flood 1 ESE Woodville 30.77N 94.41W
05/02/2024 Tyler TX Fire Dept/Rescue
Picture from the Woodville Fire Department
of moving water covering a road.
&&
NRSThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:31 AM CDT | Special Weather Statement | LCH | Tyler | 59 min |
| May 2, 3:49 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 56 min |
| May 2, 4:14 AM CDT | Flash Flood Warning | LCH | Jasper, Tyler | 6 hr |
| May 2, 4:23 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 52 min |
| May 2, 4:55 AM CDT | Special Weather Statement | LCH | Hardin, Jasper, Newton | 65 min |
| May 2, 5:06 AM CDT | Severe Thunderstorm Warning | LCH | Hardin | 54 min |
| May 2, 5:39 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Jefferson, Newton, Orange | 66 min |
| May 2, 6:39 AM CDT | River Flood Warning | LCH | Newton | 21 days |
| May 2, 6:39 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 66 min |
| May 2, 7:24 AM CDT | Flash Flood Warning | LCH | Hardin, Tyler | 4 hr |
| May 2, 7:43 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 47 min |
| May 2, 7:50 AM CDT | Tornado Warning | LCH | Hardin, Jefferson | 25 min |
| May 2, 8:01 AM CDT | Special Weather Statement | LCH | Jasper, Newton | 59 min |
| May 2, 8:13 AM CDT | Special Weather Statement | LCH | Jefferson | 32 min |
| May 2, 8:30 AM CDT | Special Weather Statement | LCH | Orange | 60 min |
| May 2, 8:40 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 3 hr |
| May 2, 8:47 AM CDT | Special Weather Statement | LCH | Jefferson | 28 min |
| May 2, 8:50 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
| May 2, 8:56 AM CDT | Special Weather Statement | LCH | Newton | 64 min |
| May 2, 9:45 AM CDT | Special Weather Statement | LCH | Jefferson | 45 min |
| May 2, 10:07 AM CDT | Flash Flood Warning | LCH | Orange | 98 min |
| May 2, 10:31 AM CDT | Special Weather Statement | LCH | Jefferson, Orange | 44 min |
| May 2, 10:35 AM CDT | Flash Flood Warning | LCH | Jasper, Tyler | 5 hr |
| May 2, 10:43 AM CDT | Special Weather Statement | LCH | Jefferson | 47 min |
| May 2, 11:17 AM CDT | Special Weather Statement | LCH | Jefferson | 58 min |
| May 2, 11:39 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Orange, Tyler | 5 hr |
| May 2, 3:05 PM CDT | Areal Flood Warning | LCH | Jasper, Tyler | 6 hr |
| May 2, 4:32 PM CDT | Areal Flood Warning | LCH | Hardin, Jasper, Orange, Tyler | 16 hr |
| May 2, 6:46 PM CDT | Areal Flood Warning | LCH | Hardin, Jefferson, Orange | 38 hr |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.